Depression Circumstantially Related to the Administration of Finasteride for Androgenetic Alopecia

    October 2002 in “ Journal of Dermatology
    Gianfranco Altomare, G. L. Capella
    Image of study
    TLDR Finasteride for hair loss may cause depression, affecting sleep and relationships.
    This document from 20 years ago reports on a study involving 19 patients who developed depression during treatment with finasteride for androgenetic alopecia. The depression was moderate to severe and significantly impaired sociofamilial relations, sleep, and eating behavior. The depression promptly resolved after suspension of the drug, but two patients who accepted reintroduction of the drug experienced a relapse within 2 weeks. The authors recommend caution when prescribing finasteride for AGA and suggest further research is needed to fully understand the potential side effects.
    View this study on onlinelibrary.wiley.com →

    Cited in this study

    6 / NoResults